A collocation method based on Bernoulli operational matrix for numerical solution of generalized pantograph equation. (English) Zbl 1273.34082

Summary: This paper presents a direct solution technique for solving the generalized pantograph equation with variable coefficients subject to initial conditions, using a collocation method based on Bernoulli operational matrix of derivatives. Only a small dimension of the Bernoulli operational matrix is needed to obtain a satisfactory result. Numerical results with comparisons are given to confirm the reliability of the proposed method for the generalized pantograph equation.


34K28 Numerical approximation of solutions of functional-differential equations (MSC2010)
65L03 Numerical methods for functional-differential equations
Full Text: DOI Link


[1] Ockendon, J. R.; Tayler, A. B., The dynamics of a current collection system for an electric locomotive Proc, Roy. Soc. London A, 322, 447-468 (1971)
[2] Ajello, W. G.; Freedman, H. I.; Wu, J., A model of stage structured population growth with density depended time delay, SIAM J. Appl. Math., 52, 855-869 (1992) · Zbl 0760.92018
[3] Buhmann, M. D.; Iserles, A., Stability of the discretized pantograph differential equation, Math. Comput., 60, 575-589 (1993) · Zbl 0774.34057
[4] Fox, L.; Mayers, D. F.; Ockendon, J. A.; Tayler, A. B., On a functional differential equation, J. Inst. Math. Appl., 8, 271-307 (1971) · Zbl 0251.34045
[5] Derfel, G. A.; Vogl, F., On the asymptotics of solutions of a class of linear functional-differential equations, Eur. J. Appl. Math., 7, 511-518 (1996) · Zbl 0859.34049
[6] Feldstein, A.; Liu, Y., On neutral functional differential equations with variable time delays, Math. Proc. Cambridge Philos. Soc., 124, 371-384 (1998) · Zbl 0913.34067
[7] Sezer, M., A method for the approximate solution of the second order linear differential equations in terms of Taylor polynomials, Int. J. Math. Educ. Sci. Technol., 27, 821-834 (1996) · Zbl 0887.65084
[8] Sezer, M.; Gulsu, M., A new polynomial approach for solving difference and Fredholm integro-diffrential equation with mixed argument, Appl. Math. Comput., 171, 332-344 (2005) · Zbl 1084.65133
[9] Liu, M. Z.; Li, D., Properties of analytic solution and numerical solution and multi-pantograph equation, Appl. Math. Comput., 155, 853-871 (2004) · Zbl 1059.65060
[10] Shakeri, F.; Dehghan, M., Solution of the delay differential equations via homotopy perturbation method, Math. Comput. Model., 48, 486-498 (2008) · Zbl 1145.34353
[11] Sezer, M.; Yalcinbas, S.; Sahin, N., Approximate solution of multi-pantograph equation with variable coeffcients, J. Comput. Appl. Math., 214, 406-416 (2008) · Zbl 1135.65345
[12] Li, D.; Liu, M. Z., Runge-Kutta methods for the multi-pantograph delay equation, App. Math. Comput., 163, 383-395 (2005) · Zbl 1070.65060
[13] Yu, Z. H., Variational iteration method for solving the multi-pantograph delay equation, Phys. Lett. A, 372, 6475-6479 (2008) · Zbl 1225.34024
[14] Saadatmandi, A.; Dehghan, M., Variational iteration method for solving a generalized pantograph equation, Comput. Math. Appl., 58, 2190-2196 (2009) · Zbl 1189.65172
[15] Yuzbasi, S.; Sahin, N.; Sezer, M., A Bessel collocation method for numerical solution of generalized pantograph equations, Numer. Methods. Partial. Differ. Equ. (2012) · Zbl 1257.65035
[16] Yalinbas, S.; Aynigul, M.; Sezer, M., A collocation method using Hermite polynomials for approximate solution of pantograph equations, J. Franklin Inst., 348, 1128-1139 (2011) · Zbl 1221.65187
[17] Koblitz, N., p-Adic Numbers, p-Adic Analysis and Zeta-Functions (1984), Springer-Verlag: Springer-Verlag New York
[18] Lang, S., Introduction to Modular Forms (1976), Springer-Verlag · Zbl 0344.10011
[19] Boas, R. P.; Buck, R. C., Polynomial Expansions of Analytic Functions (1964), Springer-Verlag: Springer-Verlag New York · Zbl 0116.28105
[20] Fairlie, D. B.; Veselov, A. P., Faulhaber and Bernoulli polynomials and solitons, Phys. D, 152-153, 47-50 (2001) · Zbl 0984.37083
[22] Doyon, B.; Lepowsky, J.; Milas, A., Twisted vertex operators and Bernoulli polynomials, Commun. Contemp. Math., 8, 247-307 (2006) · Zbl 1119.17011
[23] Derfel, G.; Iserles, A., The pantograph equation in the complex plane, J. Math. Anal. Appl., 213, 117-132 (1997) · Zbl 0891.34072
[24] Evans, D. J.; Raslan, K. R., The adomain decomposition method for solving delay differential equation, Int. J. Comput. Math., 82, 49-54 (2005) · Zbl 1069.65074
[25] Sezer, M.; Yalcinbas, S.; Gulsu, M., A taylor polynomial approach for solving generalized pantograph equations with nonhomogenous term, Int. J. Comput. Math., 85, 1055-1063 (2008) · Zbl 1145.65048
[26] Saadatmandi, A.; Dehghan, M., A new operational matrix for solving fractional-order differential equations, Comput. Math. Appl., 59, 1326-1336 (2010) · Zbl 1189.65151
[27] Doha, E. H.; Bhrawy, A. H.; Ezz-Eldien, S. S., Efficient Chebyshev spectral methods for solving multi-term fractional orders differential equations, Appl. Math. Model., 35, 5662-5672 (2011) · Zbl 1228.65126
[28] Doha, E. H.; Bhrawy, A. H.; Ezz-Eldien, S. S., A Chebyshev spectral method based on operational matrix for initial and boundary value problems of fractional order, Comput. Math. Appl., 62, 2364-2373 (2011) · Zbl 1231.65126
[29] Doha, E. H.; Bhrawy, A. H.; Ezzeldeen, S. S., A new jacobi operational matrix: an application for solving fractional differential equation, Appl. Math. Model., 36, 4931-4943 (2012) · Zbl 1252.34019
[31] Bhrawy, A. H.; Alofi, A. S.; Ezzeldeen, S. S., A quadrature tau method for fractional differential equations with variable coefficients, Appl. Math. Lett., 24, 2146-2152 (2011) · Zbl 1269.65068
[32] Bhrawy, A. H.; Alofi, A. S., The operational matrix of fractional integration for shifted Chebyshev polynomials, Appl. Math. Lett., 26, 25-31 (2013) · Zbl 1255.65147
[33] Srivastava, H. M.; Choi, J., Series Associated with the Zeta and Related Functions (2001), Kluwer Academic: Kluwer Academic Dordreeht · Zbl 1014.33001
[34] Erdélyi, A.; Magnus, W.; Oberhettinger, F.; Tricomi, F. G., Higher Transcendental Functions, vol. III (1955), McGraw-Hill: McGraw-Hill New York · Zbl 0064.06302
[35] Luke, Y. L., The Special Functions and Their Approximations, vol. I (1969), Academic Press: Academic Press New York · Zbl 0193.01701
[36] Magnus, W.; Oberhettinger, F.; Soni, R. P., Formulas and Theorems for the Special Functions of Mathematical Physics, Third Enlarged Edition (1966), Springer-Verlag: Springer-Verlag New York · Zbl 0143.08502
[37] Mashayekhi, S.; Ordokhani, Y.; Razzaghi, M., Hybrid functions approach for nonlinear constrained optimal control problems, Commun. Nonlinear. Sci. Numer. Simulat., 17, 1831-1843 (2012) · Zbl 1239.49043
[38] Abramowitz, M.; Stegun, I. A., Handbook of mathematical functions with formulas, graphs, and mathematical tables (1972), National Bureau of Standards: National Bureau of Standards Wiley, New York · Zbl 0543.33001
[39] Rao, G. P.; Palanisamy, K. R., Walsh stretch matrices and functional differential equation, IEEE Trans. Autom. Control, 27, 272-276 (1982) · Zbl 0488.34060
[40] Hwang, C.; Shih, Y. P., Laguerre series solution of a functional differential equation, Int. J. Syst. Sci., 13, 7, 783-788 (1982) · Zbl 0483.93056
[41] Sezer, M.; Akyuz-Das-cioglu, A., A Taylor method for numerical solution of generalized pantograph equations with linear functional argument, J. Comput. Appl. Math., 200, 217-225 (2007) · Zbl 1112.34063
[42] Ozturk, Y.; Gulsu, M., Approximate solution of linear generalized pantograph equations with variable coefficients on Chebyshev-Gauss grid, J. Adv. Res. Sci. Comput., 4, 36-51 (2012)
[44] Reid, W. T., Riccati Differential Equations (1972), Academic Press: Academic Press New York · Zbl 0254.34003
[45] Dehghan, M.; Taleei, A., A compact split-step finite difference method for solving the nonlinear Schrdinger equations with constant and variable coefficients, Comput. Phys. Commun., 181, 43-51 (2010) · Zbl 1206.65207
[46] Carinena, J. F.; Marmo, G.; Perelomov, A. M.; Ranada, M. F., Related operators and exact solutions of Schrdinger equations, Int. J. Modern Phys. A, 13, 4913-4929 (1998) · Zbl 0927.34065
[47] Scott, M. R., Invariant Imbedding and Its Applications to Ordinary Differential Equations (1973), Addison-Wesley · Zbl 0271.34001
[48] Adomian, G., Solving Frontier Problems of Fhysics: Decomposition Method (1994), Kluwer Academic Publishers: Kluwer Academic Publishers Dordrecth · Zbl 0802.65122
[49] Abbasbandy, S., Homotopy perturbation method for quadratic Riccati differential equation and comparison with Adomian’s decomposition method, Appl. Math. Comput., 172, 485-490 (2006) · Zbl 1088.65063
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.